Thunderstorm Wind, Brown
- When
- June 23, 7:38 AM CST
- Where
- Brown County, 0.51 mi W of Ainsworth
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.550, -99.860
Strong winds downed a large tree limb. Time estimated from radar.
Thunderstorms pulsed to severe limits producing strong winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Thunderstorms pulsed to severe limits producing strong winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 23, 5:50 AM CST, 1 hour 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 650 AM CDT SUN JUN 23 2013 .UPDATE... ISSUED AT 649 AM CDT SUN JUN 23 2013 HIGH PRESSURE BUILDING EAST BEHIND THE EXITING THUNDERSTORM COMPLEX. CLOUDS ARE CLEARING IN THE WEST AND WILL CONTINUE THIS TREND DURING THE MORNING. GRIDS FRESHENED TO LOWER THE CLOUD COVERAGE A LITTLE FASTER. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 346 AM CDT SUN JUN 23 2013 FORECAST CHALLENGE WILL BE THE CLOUDS TODAY AS CONVECTIVE COMPLEX CLOUD DEBRIS MOVES EAST AND DEGREE OF CLEARING. ALL THE MODELS ARE IN GOOD AGREEMENT THAT PROVIDES CONFIDENCE THAT EXISTING CONVECTION WILL EXIT EAST AROUND 12Z. THEN SOUTHWEST FLOW ALOFT TO KEEP AN ACTIVE PATTERN FOR ANOTHER ROUND OF STORMS TONIGHT...SOME SEVERE INTO THE WEST INTO THE EVENING HOURS. AT 07Z THE SURFACE LOW WAS LOCATED OVER SOUTHEASTERN COLORADO WITH THE SEMI STATIONARY FRONT EXTENDING NORTHEAST THROUGH EASTERN NEBRASKA INTO SOUTHEAST SOUTH DAKOTA. SURFACE HIGH PRESSURE WAS RIDGING SOUTHEAST INTO NORTH CENTRAL NEBRASKA. THIS MORNING SUBSIDENCE INCREASES BEHIND THE EXITING COMPLEX TO AID IN CLOUDS CLEARING FROM WEST TO EAST. AS THE SURFACE HIGH BUILDS EAST OF THE AREA BY EVENING RETURN FLOW DEVELOPS ACROSS THE SOUTHWEST WHERE THE EVENING CONVECTION SHOULD REDEVELOP ON THE HIGH PLAINS THEN MOVE EAST TO NORTHEAST INTO THE SOUTHERN NEB PANHANDLE AND SOUTHWEST. MODELS SHOW SOME SPREAD AS TO THE LOCATION AND AREAL EXTEND...AND USED A BLEND THAT WILL FOCUS THE HIGHEST POPS ACROSS THE SOUTHWEST WHERE DEEPER MOISTURE WILL EXIST. NEAR 03Z THE H85 LOW LEVEL JET STRENGTHENS TO THE SOUTH...WHILE A SERIES OF DISTURBANCES MOVE NORTHEAST FOR THE HIGHER COVERAGE OF ENHANCED THUNDERSTORM DEVELOPMENT OVERNIGHT. TEMPERATURES TODAY WILL BE CLOSER TO NORMAL READINGS RANGING FROM AROUND 80 IN THE NORTHWEST SANDHILLS TO LOWER 90S SOUTH. TONIGHT THE SOUTHEAST RETURN FLOW WILL KEEP TEMPERATURES MAINLY IN THE 60S. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 346 AM CDT SUN JUN 23 2013 THUNDERSTORM CHANCES REMAIN THE PRIMARY FOCUS OF THE EXTENDED PERIOD...AT LEAST INITIALLY...THEN ATTENTION TURNS TO AN EXPECTED WARM UP FOR THE MIDDLE TO LATTER HALF OF THE WORK WEEK. FOR MONDAY...LOOKING LIKE ANOTHER REPEAT PERFORMANCE OF WHAT WE/VE SEEN THE PAST COUPLE DAYS. THUNDERSTORM COMPLEX WILL BE PUSHING EAST ACROSS OUR FAR EASTERN ZONES EARLY IN THE MORNING...WITH CLEARING SKIES TO FOLLOW. HIGH TEMPERATURES IN THE WAKE OF THE DEPARTING COMPLEX WILL NOT BE HAMPERED TOO MUCH AS STRONG INSOLATION WILL COMBINE WARM AIR ADVECTION IN THE LOWER LEVELS TO PUSH HIGHS BACK INTO THE UPPER 80S TO MID 90S ACROSS THE ENTIRE CWA. MEANWHILE ALOFT...SOUTHWESTERLY FLOW WILL CONTINUE TO DIRECT THE NEXT IN LINE OF MID LEVEL DISTURBANCES ACROSS THE CWA...WHICH WILL INTERACT WITH ANY RESIDUAL BOUNDARY TO SPARK OFF ANOTHER ROUND OF THUNDERSTORMS. AS HAS BEEN PREVIOUSLY THE CASE...THUNDERSTORMS SHOULD INITIATE OFF THE HIGHER TERRAIN OF EASTERN COLORADO/WYOMING DURING THE LATE AFTERNOON AND EVOLVE EAST INTO THE EVENING HOURS. AIDED BY A STRENGTHENING LOW LEVEL JET...STORM ACTIVITY COULD POSSIBLY LAST THROUGH MUCH OF THE OVERNIGHT ACROSS MUCH OF THE CWA. AMPLE TO POSSIBLY EXTREME SB INSTABILITY WILL COMBINE WITH 30-40KTS OF EFFECTIVE SHEAR TO SUPPORT SUPERCELLS CAPABLE OF LARGE HAIL AND GUSTY WIND. FOR NOW WILL INCLUDE A WIDESPREAD 20 PERCENT MENTION OF THUNDER ACROSS THE ENTIRE CWA MONDAY EVENING...WHICH MAY NEED TO BE CARRIED FURTHER INTO THE OVERNIGHT. FOR TUESDAY AND BEYOND...LATEST MODEL GUIDANCE IS FAIRLY CONSISTENT REGARDING THE EVOLUTION OF AN EXPANSIVE MID-UPPER LEVEL ANTICYCLONE OVER THE FOUR CORNERS REGION. WITH THE CENTER OF THE HIGH PARKED OVER THE SOUTHERN ROCKIES BY LATE WEDNESDAY...RISING HEIGHTS AND INCREASING SUBSIDENCE ACROSS THE HIGH PLAINS WILL HELP LIMIT STORM CHANCES THROUGH LATE WEEK. TEMPERATURES WILL ALSO RESPOND BY WARMING WELL INTO THE 90S FOR LOCATIONS SOUTH OF I80 TUESDAY AFTERNOON...WITH WIDESPREAD 90S CONTINUING FOR WEDNESDAY AND THURSDAY. COOLER INTO THE WEEKEND AS A SHORTWAVE CROSSES INTO THE GREAT LAKES REGION...COOLER AIR WILL BE PULLED SOUTH...WITH 80S POSSIBLY RETURNING ACROSS OUR EASTERN ZONES FRIDAY AND SATURDAY. WEST STAYS WARM WITH CONTINUED 90S THROUGH THE WEEKEND. PLEASE NOTE...THE CONTINUED BARRAGE OF STORMS THIS PAST EVENING DID NOT ALLOW FOR A THOROUGH INVESTIGATION OF THE LATTER EXTENDED PERIODS...THUS FOR NOW WILL LEAVE THE ALLBLEND PROCEDURE RELATIVELY UNCHANGED. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 649 AM CDT SUN JUN 23 2013 VISUAL FLIGHT RULES TODAY AS HIGH PRESSURE BUILDS EAST AT TERMINALS KLBF AND KVTN. THIS AFTERNOON HIGH CLOUDS RETURN AS THUNDERSTORMS REDEVELOP ON THE HIGH PLAINS AND MOVE EAST THIS EVENING. MODELS HAVE A SMALL SPREAD TO THE AREAL COVERAGE WHERE THUNDERSTORMS WILL DEVELOP EAST INTO SOUTHWEST NEBRASKA BY EVENING. FURTHER NORTH QUESTIONABLE REACHING THE VALENTINE AREA SO FOR NOW LEFT THE MENTION OF THUNDER OUT. WINDS WILL BE LIGHT NORTHERLY THEN TURN TO THE EAST AND SOUTHEAST BY EVENING THAT WILL HELP RETURN MOISTURE AND FUEL THUNDERSTORM DEVELOPMENT TONIGHT. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KECK SHORT TERM...KECK LONG TERM...JACOBS AVIATION...KECK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 433 AM CDT SUN JUN 23 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-240945- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 433 AM CDT SUN JUN 23 2013 /333 AM MDT SUN JUN 23 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON INTO THE EVENING. THERE IS A DEGREE OF UNCERTAINLY TO THE NORTHERN AREAL EXTENT...WITH HIGHER CONFIDENCE THUNDERSTORMS THAT DEVELOP ON THE NORTHEAST COLORADO HIGH PLAINS WILL MOVE NORTHEAST INTO THE SOUTHERN PANHANDLE AND SOUTHWEST AROUND 6 PM CDT THIS EVENING. THE HIGHER RISK FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE SOUTH OF A LINE FROM ANTIOCH IN SHERIDAN COUNTY...TO BREWSTER IN BLAINE COUNTY...AND EWING IN HOLT COUNTY THROUGH MIDNIGHT CDT. THE PRIMARY THREAT WILL BE LARGE HAIL EARLY AS SEVERE THUNDERSTORMS DEVELOP WITH AN ISOLATED CHANCE FOR TORNADOES IN THE SOUTHWEST. BY EVENING THE SEVERE THREAT EVOLVES INTO THE POTENTIAL FOR DAMAGING WINDS AS THUNDERSTORMS MOVE EAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY THE RISK FOR SEVERE THUNDERSTORM DEVELOPMENT LINGERS. THE SEMI STATIONARY BOUNDARY LIFTS NORTHEAST WITH A CHANCE FOR SEVERE STORMS THROUGHOUT THE OUTLOOK AREA. OVERNIGHT INTO TUESDAY A STRONGER UPPER LEVEL DISTURBANCE MOVES EAST THAT WILL HELP PUSH THE FRONTAL BOUNDARY EAST. CLEARING AND DRIER CONDITIONS WILL FOLLOW THE EXITING SYSTEM AS HIGH PRESSURE BUILDS EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON THROUGH MIDNIGHT TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
The North Platte radar (KLNX), 88 km away, was scanning. The volume nearest the first event began at 13:42 UTC.
1 thunderstorm wind. Local standard time, as filed.
Strong winds downed a large tree limb. Time estimated from radar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 461500.